Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2019, 2:51 AM CST for 4 counties in Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2019, 2:51 AM CST (08:51 UTC)
- Expired
- Mar 9, 2019, 3:30 AM CST
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mayes County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 8 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 2:31 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WUUS54 KTSA 090851
SVRTSA
OKC097-131-143-145-090930-
/O.NEW.KTSA.SV.W.0006.190309T0851Z-190309T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
251 AM CST SAT MAR 9 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Rogers County in northeastern Oklahoma...
Northwestern Mayes County in northeastern Oklahoma...
Northwestern Wagoner County in northeastern Oklahoma...
East central Tulsa County in northeastern Oklahoma...
* Until 330 AM CST.
* At 251 AM CST, a severe thunderstorm was located near Broken Arrow,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Claremore... Pryor...
Pryor Creek... Catoosa...
Verdigris... Inola...
Foyil... Taiwah...
Tiawah... Bushyhead...
This includes Interstate 44 between mile markers 226 and 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3602 9579 3611 9593 3653 9554 3633 9517
TIME...MOT...LOC 0851Z 224DEG 50KT 3609 9580
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
071
WWUS54 KTSA 090920
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
320 AM CST SAT MAR 9 2019
OKC097-131-143-145-090930-
/O.EXP.KTSA.SV.W.0006.000000T0000Z-190309T0930Z/
Rogers OK-Mayes OK-Wagoner OK-Tulsa OK-
320 AM CST SAT MAR 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROGERS...NORTHWESTERN
MAYES...NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES WILL
EXPIRE AT 330 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 AM CST for
northeastern Oklahoma.
LAT...LON 3602 9579 3611 9593 3653 9554 3633 9517
TIME...MOT...LOC 0920Z 224DEG 50KT 3638 9545
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:52 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 8, 11:52 PM CST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1152 PM CST Fri Mar 8 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Varying conditions between LIFR and VFR across the CWA should become mainly LIFR to low end MVFR overnight. At the same time...thunderstorms are forecast to develop over Central Oklahoma and push across the CWA with the greater timing potential being after 09z for Northeast Oklahoma and after 11z for Northwest Arkansas. LIFR/IFR conditions and gusty winds will be possible within the convection. Behind the convection...conditions are forecast to improve with gusty southwesterly winds and ceilings lifting back to VFR. By late morning to early afternoon...strong to gusty westerly winds and mostly clear conditions will be possible as the dryline clears the CWA. Winds look to weaken some toward the end of the TAF period. && .PREV DISCUSSION... /Issued 941 PM CST Fri Mar 8 2019/ DISCUSSION... Forecast was updated to insert patchy dense fog mention and issue a dense fog advisory for Carroll and Madison counties in AR thru 6 AM. Cool and moist conditions north of the warm front across northern AR has allowed dense fog to develop. A check of observations around the area does suggest it is patchy though. The latest HRRR suggests that the best fog potential will stay over north central AR and south central MO tonight. Lacy PREV DISCUSSION... /Issued 752 PM CST Fri Mar 8 2019/ UPDATE... Some minor tweaks were made to the forecast tonight. See discussion below. DISCUSSION... The forecast remains on track for the most part. The warm front, which will play a role in the severe potential late tonight into Saturday morning, is, in a sense, pivoting at this hour. The western portion of the front, currently aligned from NE-SW into northern TX, is beginning to lift north in response to the deepening surface low over eastern CO. The eastern portion of the front is remaining quasi-stationary over southern AR. By late tonight, the warm front may gain a NW-SE orientation as the western portion of the front is drawn north toward the surface low. The theme of the forecast remains the same. Storms will develop late tonight, likely elevated to start, across NE OK. Other storms will get going over south central OK ahead of the Pacific front closer to 12Z and will progress across southeast OK and into western AR thru early Saturday morning. Storms along and south of the warm front will pose a limited tornado threat, with large hail to 2 inches in diameter the main threat. Damaging winds are a threat as well, even north of the front where a shallow stable layer near the surface will exist. The tornado probabilities on the DSP (Decision Support Page) were tweaked to show the expected orientation of the warm front tonight. Overnight low temp forecast was adjusted as well with some sites already below the forecast, though they should be near their mins now with a steady or slow rise in temps after midnight. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 50 71 35 54 / 90 50 0 0 FSM 54 74 41 60 / 90 80 0 0 MLC 54 74 40 53 / 90 50 0 10 BVO 48 67 30 53 / 90 50 0 0 FYV 49 68 34 53 / 90 90 0 0 BYV 42 68 36 54 / 90 90 0 0 MKO 51 69 38 53 / 90 60 0 10 MIO 47 67 34 52 / 90 80 0 0 F10 49 71 38 52 / 90 50 0 10 HHW 63 74 42 58 / 80 60 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...Dense Fog Advisory until 6 AM CST Saturday for ARZ002-011. && AVIATION.....20
Hazardous weather outlook, Mar 8, 5:16 PM CST, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 516 PM CST Fri Mar 8 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 516 PM CST Fri Mar 8 2019 ...SEVERE STORMS EXPECTED LATE TONIGHT INTO EARLY SATURDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Mainly south of Interstate 40. ONSET...After 2 AM. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...After 2 AM. AREA AT GREATEST RISK...South of I-44. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...After 2 AM. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...After 2 AM. DISCUSSION... There is a significant risk for severe thunderstorms late tonight into early Saturday to the south of I-44, including much of east central and southeast Oklahoma, as well as western Arkansas. Very large hail to 2 inches in diameter and damaging winds to 60 mph are the main threats. There is a limited tornado threat south of I-40, with the greatest threat likely to be near the warm front late tonight. Thunderstorms are expected to develop over central into northeast Oklahoma after 2 AM, eventually spreading into northwest Arkansas by 6 AM. Other storms are likely to develop south of there by 5 AM ahead of the Pacific cold front, and affect southeast Oklahoma into west central Arkansas into early Saturday morning. Storms should be moving quickly enough to limit the flood threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY...No Hazards. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. WEDNESDAY...High Wind Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Strong to severe thunderstorms will be ongoing across far eastern Oklahoma and western Arkansas early Saturday morning. Most of the activity should shift east of the area by mid to late morning. Gusty west to southwest winds are expected behind the frontal passage, with gusts 35 to 40 mph possible across northeast Oklahoma and northwest Arkansas. The strong winds, combined with the warm and dry conditions will raise fire weather concerns for Saturday afternoon. Another strong upper system will impact the region in the Tuesday to Wednesday time frame. Some severe weather will be possible, although the main concern should be locally heavy rainfall. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 9, 1:56 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
156 AM CST SAT MAR 9 2019
OKZ064>066-090845-
Okmulgee OK-Okfuskee OK-Creek OK-
156 AM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...NORTHWESTERN
OKMULGEE AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 245 AM CST...
At 156 AM CST, a strong thunderstorm was located 7 miles southeast of
Stroud, moving northeast at 45 mph.
Dime size hail and winds in excess of 45 mph will be possible with
this storm.
Locations in or near the path include...
Bristow... Mounds...
Kellyville... Depew...
Slick... Milfay...
This includes Interstate 44 between mile markers 178 and 209.
LAT...LON 3577 9662 3608 9624 3608 9621 3587 9603
3586 9603 3554 9658 3559 9662
TIME...MOT...LOC 0756Z 234DEG 42KT 3567 9657Special weather statement, Mar 9, 2:24 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
224 AM CST SAT MAR 9 2019
OKZ060-061-064-067-090915-
Tulsa OK-Rogers OK-Creek OK-Wagoner OK-
224 AM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHEASTERN CREEK...NORTHWESTERN WAGONER AND TULSA COUNTIES UNTIL
315 AM CST...
At 224 AM CST, a strong thunderstorm was located 3 miles west of
Kiefer, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Skiatook... Catoosa...
Collinsville... Verdigris...
Inola... Kiefer...
Sperry... Mounds...
Kellyville... Jenks Riverside Airport...
This includes Interstate 44 between mile markers 203 and 246.
LAT...LON 3617 9544 3615 9544 3585 9607 3586 9615
3598 9627 3616 9611 3617 9600 3629 9600
3642 9589
TIME...MOT...LOC 0824Z 234DEG 49KT 3593 9613The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 1:56 AM CST | Special Weather Statement | TSA | Creek | 49 min |
| Mar 9, 2:24 AM CST | Special Weather Statement | TSA | Tulsa | 51 min |
| Mar 9, 4:05 AM CST | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 14 hr |
| Mar 9, 4:21 AM CST | Special Weather Statement | TSA | LeFlore | 24 min |
| Mar 9, 4:55 AM CST | Special Weather Statement | TSA | LeFlore | 35 min |
| Mar 9, 5:12 AM CST | Special Weather Statement | TSA | Pushmataha | 33 min |
| Mar 9, 5:16 AM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 44 min |
| Mar 9, 5:25 AM CST | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 35 min |
| Mar 9, 5:38 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 52 min |
| Mar 9, 5:46 AM CST | Special Weather Statement | TSA | Choctaw, Pushmataha | 44 min |
| Mar 9, 5:59 AM CST | Special Weather Statement | TSA | Latimer | 46 min |
| Mar 9, 6:02 AM CST | Special Weather Statement | TSA | Sequoyah | 43 min |
| Mar 9, 6:05 AM CST | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 40 min |
| Mar 9, 6:24 AM CST | Special Weather Statement | TSA | LeFlore | 51 min |
| Mar 9, 6:39 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 28 min |
| Mar 9, 6:46 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.